MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 27819
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product testing is in progress.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.All catheters are 100% inspected at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that during the procedure, it was confirmed that the shunt system malfunctioned, and the use of it was stopped.According to the report, although the reservoir of the valve was pumped, there was no cerebrospinal fluid.It was stated that the event occurred when the both the products were connected, and it was unknown at present which device was not working.Reportedly, there was no patient impact.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for siphon, pressure-flow, and leak testing.However, the device did not meet the requirements for reflux and pre-implantation testing.There was proteinaceous debris observed within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open resulting in fluid reflux and affecting the flow of fluid through the valve.The instructions for use (ifu) that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ all valves are 100% tested at the time of manufacture.Approximately 90 cm of the catheter was returned.The returned catheter was patent and met the requirements for leak testing.Proteinaceous debris was noted in the interior and exterior of the catheter.The instructions for use that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ a review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6674189
Report Number2021898-2017-00349
Device Sequence Number816692
Product Code JXG
UDI-Device Identifier00643169010499
UDI-Public00643169010499
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number27819
Device Lot NumberE12416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by Manufacturer05/30/2017
10/10/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date09/07/2017
10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1